Alert archive / Nebraska / River Flood Advisories in 2017

River Flood Advisory 2, NWS North Platte, NE

May 31, 2017Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood advisory at May 31, 2017, 8:43 AM MDT for Garden County, Keith County, Nebraska. It took effect at Jun 3, 2017, 6:00 AM MDT. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2017, 8:43 AM MDT (14:43 UTC)
In effect from
Jun 3, 2017, 6:00 AM MDT
Expired
Jun 5, 2017, 6:00 AM MDT
In force
48 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

034 
WGUS83 KLBF 311443
FLSLBF
Flood Advisory
National Weather Service North Platte NE
943 AM CDT Wed May 31 2017

...The National Weather Service in North Platte has issued a Flood 
Advisory for the North Platte River at Lewellen affecting Garden 
and Keith Counties...

.Upstream reservoir releases from Wyoming will cause river 
levels along the North Platte river near Lewellen to rise to near 
or slightly above flood stage. Minor flooding is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-020243-
/O.NEW.KLBF.FL.Y.0002.170603T1200Z-170605T1200Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
843 AM MDT Wed May 31 2017

The National Weather Service in North Platte has issued a
* Flood Advisory for
  The North Platte River at Lewellen.
* from Saturday morning to Monday morning.
* At  7:45 AM Wednesday the stage was 7.1 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 7.8 feet by early Monday 
  morning.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$
2 follow-up statements
885 
WGUS83 KLBF 011505
FLSLBF
Flood Advisory
National Weather Service North Platte NE
1005 AM CDT Thu Jun 1 2017

...The Flood Advisory continues for the North Platte River at 
Lewellen affecting Garden and Keith Counties...

..Upstream reservoir releases from Wyoming will cause river 
levels along the North Platte river near Lewellen to rise 
slightly above flood stage. Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-030305-
/O.CON.KLBF.FL.Y.0002.170604T0000Z-170605T1200Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
905 AM MDT Thu Jun 1 2017

The Flood Advisory continues for
  The North Platte River at Lewellen.
* from Saturday evening to Monday morning.
* At  8:45 AM Thursday the stage was 7.1 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 7.7 feet by Sunday evening.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

Roberg
444 
WGUS83 KLBF 021350
FLSLBF
Flood Advisory
National Weather Service North Platte NE
850 AM CDT Fri Jun 2 2017

...The Flood Advisory continues for the North Platte River at 
Lewellen affecting Garden and Keith Counties...

..Upstream reservoir releases from Wyoming will cause river 
levels along the North Platte river near Lewellen to rise 
slightly above flood stage. Minor flooding is forecast.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-040150-
/O.CON.KLBF.FL.Y.0002.170604T0600Z-170605T1200Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
750 AM MDT Fri Jun 2 2017

The Flood Advisory continues for
  The North Platte River at Lewellen.
* from late Saturday night to Monday morning.
* At  7:30 AM Friday the stage was 7.2 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 7.6 feet by Monday morning.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197

$$

Roberg

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at May 31, 5:20 AM MDT, 3 hours 23 minutes earlier.

Area forecast discussion, May 31, 5:20 AM MDT, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
620 AM CDT Wed May 31 2017

.SHORT TERM...(Today and tonight)
Issued at 348 AM CDT Wed May 31 2017

A series of weak disturbances across MT and WY will drop south along
a h700mb warm front draped across Neb. Most of this activity occurs
today and this evening. The models suggest the midlevel front will
lift into Ncntl Neb this afternoon.

A second area of destabilization occurs this aftn across the
Cheyenne divide. It is this area that SPC has highlighted for severe
weather development. The HRRR and RAP models are fairly quiet with
storm development. It is possible the cap is too strong relative to
the low level instability. A very modest 20 to 30 kt h500mb jet will
be in place and the higher K indices in the models appear to be
mostly south and west of the forecast area favoring the Neb
Panhandle...Nern Colo and far Swrn Neb/Nwrn KS for development and
maintenance.

Isolated to scattered storm coverage is expected today and tonight.
A blend of the RAP model and blended guidance plus bias correction
produces highs in the 70s to lower 80s today; the RAP was the
warmest model with mid 80s across Swrn Neb. Blended guidance plus
bias correction yields lows in the 50s tonight.

.LONG TERM...(Thursday through Tuesday)
Issued at 348 AM CDT Wed May 31 2017

An upper level ridge and resulting surface high pressure remain
situated over the western US through Friday morning. This will
result in dry weather through this timeframe. The next chance for
significant weather arrives Friday afternoon and evening. A weak
shortwave will move across the central Plains sparking a few rain
showers and thunderstorms. At this time, severe weather is not
anticipated, however, plenty of shear and instability will be
available in the environment resulting stronger storms with gusty
winds and hail up to an inch.

While a few lingering showers are possible Saturday, the majority of
the weekend will be dry and pleasant. A strong upper level ridge
building across the Rocky Mountains will keep conditions dry for
much of the central US. The next chance for rain/thunderstorms
arrives on Monday and Tuesday. Confidence in the timing and location
of development of these storms is low. Therefore, have only put in a
low chance POP (30 percent) for the forecast.

Temperatures remain mild through the weekend. High temperatures rise
into the low to mid-80s through Sunday. Temperatures drop off
slightly for the beginning of next week with highs generally only in
the low to mid-70s. Overnight low temperatures also remain mild in
the upper 50s and low 60s through Friday night. Lows then drop into
the mid-50s from Saturday night through the beginning of next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 620 AM CDT Wed May 31 2017

VFR is generally expected today through 06z this evening. MVFR/IFR
cigs are expected to develop 06z-12z Thursday.

The area of showers and thunderstorms across Ncntl Neb should
drift southeast of Custer County 18z-20z. A second area of
isolated showers and thunderstorms are expected to develop on the
Cheyenne divide 21z-03z this evening and move southeast through
Swrn Neb.

The model consensus and the SREF suggest increasing moisture late
tonight will cause stratus to form across Wrn Neb...mainly along
and west of Highway 83.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...Kulik
AVIATION...CDC
Hazardous weather outlook, May 31, 3:17 AM MDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
417 AM CDT Wed May 31 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-010930-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
417 AM CDT Wed May 31 2017 /317 AM MDT Wed May 31 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Isolated strong to severe thunderstorms are possible late this
afternoon and this evening. The area of concern is generally along
and south of a line from Hay Springs to Mullen...Thedford and
Sargent. The threat is large hail and wind damage.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Strong thunderstorms capable of locally heavy rainfall are
possible Friday afternoon and Friday night. The area of concern
covers North Central Nebraska and a portion of Southwest Nebraska.
Some storms could also briefly become severe and produce large
hail and wind damage.

Thunderstorms are possible Monday and Tuesday. The risk of severe
weather is uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

River Flood Advisories in Nebraska, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.